Alert archive / Colorado / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 107, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jun 1, 2021, 4:07 PM MDT for Cheyenne County, Colorado. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2021, 4:07 PM MDT (22:07 UTC)
- Expired
- Jun 1, 2021, 4:45 PM MDT
- In force
- 38 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Cheyenne County, CO
The radar
The Pueblo radar (KPUX), 118 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.1 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1268 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
479
WUUS53 KGLD 012207
SVRGLD
COC017-012245-
/O.NEW.KGLD.SV.W.0107.210601T2207Z-210601T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Goodland KS
407 PM MDT Tue Jun 1 2021
The National Weather Service in Goodland has issued a
* Severe Thunderstorm Warning for...
Western Cheyenne County in east central Colorado...
* Until 445 PM MDT.
* At 407 PM MDT, a severe thunderstorm was located 15 miles east of
Boyero, or 25 miles south of Flagler, moving southeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Kit Carson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3904 10300 3904 10294 3878 10266 3863 10295
3896 10315
TIME...MOT...LOC 2207Z 327DEG 15KT 3893 10299
HAIL...1.00IN
WIND...60MPH
$$
Lockhart1 follow-up statement
170
WWUS53 KGLD 012222
SVSGLD
Severe Weather Statement
National Weather Service Goodland KS
422 PM MDT Tue Jun 1 2021
COC017-012245-
/O.CON.KGLD.SV.W.0107.000000T0000Z-210601T2245Z/
Cheyenne CO-
422 PM MDT Tue Jun 1 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM MDT
FOR WESTERN CHEYENNE COUNTY IN EAST CENTRAL COLORADO...
At 422 PM MDT, a severe thunderstorm was located 13 miles northwest
of Kit Carson, or 30 miles south of Flagler, moving south at 20 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Kit Carson and Wild Horse.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3875 10272 3863 10295 3896 10315 3902 10304
TIME...MOT...LOC 2222Z 352DEG 15KT 3886 10301
HAIL...1.50IN
WIND...60MPH
$$
LockhartWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:04 PM MDT, 1 hour 3 minutes earlier.
Area forecast discussion, Jun 1, 3:04 PM MDT, 1 hour 3 minutes before
Area Forecast Discussion National Weather Service Goodland KS 304 PM MDT Tue Jun 1 2021 .SHORT TERM...(This evening through Wednesday) Issued at 301 PM MDT Tue Jun 1 2021 At the start of the short term period, the CWA is underneath the base of an upper air trough with an eastward moving upper air ridge over the western CONUS. At the surface, there is a chance for isolated rain showers and thunderstorms in the afternoon and evening hours starting in the western portions of the CWA. Storms that develop in the far western areas of the CWA have a chance to become severe as model forecast show some instability with CAPE values between 1000-1500 J/kg and 0-6km bulk shear around 40 kts. Possible storm threats look to be large hail up to one inch and strong wind gusts up to 60 mph. Remainder of the day temperatures look to be in the upper 60s to lower 70s with light and variable winds across the CWA. On Tuesday night, the flow over the CWA looks to turn more northerly after midnight as the front edge of the upper air ridge makes its way over the CWA with the trough moving just to the east. Precipitation chances continue overnight though the severe thunderstorm threat should pass by the late evening. The coverage area looks to move more to the areas south of I-70 and taper off after midnight. Current QPF values with Tuesday's precipitation look to be around a quarter of an inch in the southwestern portion of the CWA and lower in outlying areas. Overnight lows look to be between the middle 40s and lower 50s. On Tuesday, forecast guidance shows the ridge continuing to move slowly eastward over the CWA changing the flow aloft more north- northeasterly. At the surface, the eastern portion of the CWA sees a chance of patchy fog during the morning hours that could lower visibilities. After the fog lifts, the far eastern portions see a slight chance for isolated light rain showers during the afternoon hours though minimal precipitation accumulation is expected with these showers. High temperatures on Wednesday looks to continue the warming trend as they range between the middle to upper 70s with overnight lows ranging in the upper 40s to lower 50s. .LONG TERM...(Thursday through Tuesday) Issued at 239 PM MDT Tue Jun 1 2021 For this long-term forecast package, a relatively quiet period of weather can be anticipated from Thursday into the weekend. This is due to a large ridge of high pressure forming over the western United States. This will leave the High Plains under the influence of surface high pressure, with any thunderstorm producing shortwave troughs passing well to the northern of the area, over Canada instead. This weather pattern will result in very warm temperatures, perhaps getting into the 90s this weekend, and dry weather. Persist south winds should allow some dewpoints in the 60s as well, leading to a more humid weekend. Overall, this weekend looks to bring the hottest temperatures of the year so far, and perhaps our first dose of summer weather. By the end of the weekend and into next week, the ridge of high pressure over the western US will begin breaking down. A trough of low pressure will instead replace the ridge. Models are in some disagreement about what to do with this trough, in terms of how quickly to move it towards the Plains. Feel comfortable in saying that thunderstorm chances will increase once again as we go into next week, but when that'll be is precisely is hard to say. It is possible though that a shortwave trough moves out ahead of the main system, most likely Monday evening, and this is likely when severe weather chances would be highest for this forecast period. Warm weather looks to persist with south winds dominating the flow, and could actually have breezy to wind conditions with the warmth and dry weather. If you are a farmer and looking to have the fields dry out some, the next 5-7 days look good for you. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1141 AM MDT Tue Jun 1 2021 KGLD begins the TAF period with light winds and VFR conditions with a broken cloud ceiling around 7 kft. At 02Z, there is a chance for thunderstorms to be seen in the vicinity of KGLD that expects to end around 04Z. VFR conditions last throughout the period for KGLD though there is a low chance for lower visibility due to foggy conditions starting around 10Z through 13Z. KMCK sees VFR conditions and light winds at the start of the TAF period. Around 10Z, visibility expects to drop to around 3SM causing MVFR conditions until around 13Z when VFR conditions return as visibility increases. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...076 LONG TERM...RRH AVIATION...076
Hazardous weather outlook, Jun 1, 10:33 AM MDT, 5 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 1033 AM MDT Tue Jun 1 2021 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-021645- Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas- Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock- Red Willow- 1033 AM MDT Tue Jun 1 2021 /1133 AM CDT Tue Jun 1 2021/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...THIS AFTERNOON AND TONIGHT... There is a marginal risk for severe thunderstorms this evening in northeast Colorado. Storms will be isolated, but if any develop they will be capable of producing large hail and damaging winds. Storms are expected to dissipate along the Colorado and Kansas border area late this evening. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required.
In the hours before
Special weather statement, Jun 1, 2:25 PM MDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Goodland KS
225 PM MDT Tue Jun 1 2021
COZ091-012100-
Kit Carson County CO-
225 PM MDT Tue Jun 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN KIT CARSON COUNTY
UNTIL 300 PM MDT...
At 225 PM MDT, Doppler radar was tracking a strong thunderstorm 12
miles south of Cope, or 13 miles north of Seibert, moving southeast
at 10 mph.
Penny size hail will be possible with this storm.
This storm will remain over mainly rural areas of northwestern Kit
Carson County.
LAT...LON 3957 10292 3957 10283 3941 10263 3931 10295
3953 10298
TIME...MOT...LOC 2025Z 331DEG 7KT 3949 10289
HustedSpecial weather statement, Jun 1, 2:58 PM MDT, 1 hour 9 minutes before
Special Weather Statement National Weather Service Goodland KS 258 PM MDT Tue Jun 1 2021 COZ091-012130- Kit Carson County CO- 258 PM MDT Tue Jun 1 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN KIT CARSON COUNTY UNTIL 330 PM MDT... At 258 PM MDT, Doppler radar was tracking a strong thunderstorm 6 miles north of Seibert, moving south at 10 mph. Penny size hail will be possible with this storm. Locations impacted include... Seibert and Vona. This includes Interstate 70 in Colorado between mile markers 400 and 414. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3946 10295 3946 10281 3926 10269 3925 10298 TIME...MOT...LOC 2058Z 348DEG 9KT 3940 10288 Husted
Local storm report, Jun 1, 3:23 PM MDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
323 PM MDT TUE JUN 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM FUNNEL CLOUD 12 SSE FLAGLER 39.13N 102.98W
06/01/2021 KIT CARSON CO FIRE DEPT/RESCUE
VOLUNTEER FIRE FIGHTER REPORTED SEEING A
FUNNEL CLOUD ABOUT HALFWAY TO THE GROUND.
LASTED ONLY A FEW MINUTES AND HAS SINCE
LIFTED.
&&
KAKSpecial weather statement, Jun 1, 3:27 PM MDT, 40 minutes before
Special Weather Statement
National Weather Service Goodland KS
327 PM MDT Tue Jun 1 2021
COZ091-092-012215-
Kit Carson County CO-Cheyenne County CO-
327 PM MDT Tue Jun 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CHEYENNE AND SOUTHWESTERN
KIT CARSON COUNTIES IN EAST CENTRAL COLORADO UNTIL 415 PM MDT...
At 327 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 4 miles south of Vona to 8 miles northwest of
Kit Carson to 14 miles north of Haswell. Movement was south at 15
mph.
Penny size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Seibert, Kit Carson, Wild Horse and Aroya.
This includes Interstate 70 in Colorado between mile markers 404 and
410.
LAT...LON 3869 10317 3869 10316 3879 10317 3899 10305
3936 10286 3909 10254 3861 10276 3862 10306
3861 10317
TIME...MOT...LOC 2127Z 349DEG 13KT 3924 10277 3886 10291 3866 10315
LockhartThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 2:25 PM MDT | Special Weather Statement | GLD | Kit Carson | 35 min |
| Jun 1, 2:58 PM MDT | Special Weather Statement | GLD | Kit Carson | 32 min |
| Jun 1, 3:27 PM MDT | Special Weather Statement | GLD | Cheyenne | 48 min |
| Jun 1, 4:15 PM MDT | Special Weather Statement | GLD | Yuma | 60 min |
| Jun 1, 4:41 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 26 min |
| Jun 1, 5:06 PM MDT | Special Weather Statement | GLD | Cheyenne | 39 min |
| Jun 1, 5:12 PM MDT | Special Weather Statement | GLD | Kit Carson | 48 min |
| Jun 1, 5:15 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 30 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.